MAUDE Adverse Event Report: MENTOR TEXAS UNKNOWN SALINE IMPLANTS; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS UNKNOWN SALINE IMPLANTS; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number UNK_SALINE IMPLANTS
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.H6 health effect - clinical code e2402: generalized illness.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 61-year-old caucasian female patient underwent primary breast augmentation with unknown size unknown gel implants smooth on both sides and experienced bilateral breast implant rupture, and generalized illness symptoms including fatigue, sick, cold intolerance, breathing problem, and abnormal sensations postoperatively.Mammogram was taken.The patient has consulted with the medical professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
As per information/clarification received on september 26, 2023, the following information has been updated on this form: field d1 for brand name has been updated to "unknown saline implants;" field d2a for common device name has been updated to "prosthesis, breast, inflatable, internal, saline;" field d2b for procode has been updated to "fwm;" field d4 for catalog number has been updated to "unk_saline implants;" field d4 for unique identifier( udi) has been updated to "blank;" field g4 for pma/ 510(k) has been updated to "p990075".Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: right deflation, and generalized illness this supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On june 21, 2023, mentor became aware that the date of surgery was (b)(6) 2023.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2.Fields d6b for explantation date have been updated to (b)(6) 2023.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: right rupture, and generalized illness.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 7, 2023, mentor became aware that the date of surgery was moved to (b)(6) 2023.Hence, fields d6b have been updated accordingly.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 12, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As per device, and paperwork received, following information has been updated on this form: field d1 for brand name has been updated to "mentor memorygel breast implant" field d4 for catalog number has been updated to "3543757" , field d4 for unique identifier( udi) has been updated to "(b)(4)", field g4 for pma/ 510(k) has been updated to "p030053".This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 2, 2023, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample, determined that the saline breast implant was found to be deflated.A tear was found on the anterior view, measuring approximately 1.2 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.At the present, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
UNKNOWN SALINE IMPLANTS
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17155083
Report Number1645337-2023-07086
Device Sequence Number3390313
Product Code FWM
UDI-Device Identifier00081317000709
UDI-Public00081317000709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1994
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNK_SALINE IMPLANTS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/21/2023
Not provided
09/12/2023
09/26/2023
10/02/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/03/2023
08/11/2023
09/18/2023
09/30/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite